Alert archive / Texas / High Wind Warnings in 2023
High Wind Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Apr 3, 2023, 1:25 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 4, 2023, 9:00 AM CDT. It was in force for 11 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2023, 1:25 PM CDT (18:25 UTC)
- In effect from
- Apr 4, 2023, 9:00 AM CDT
- Expired
- Apr 4, 2023, 7:57 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 10:12 AM CDT | NON-TSTM WND GST 58 | 1 Wsw Guymon, OK | FIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT. |
| Apr 4, 10:30 AM CDT | NON-TSTM WND GST 59 | 3 Sw Dalhart, TX | FIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT. |
| Apr 4, 10:30 AM CDT | NON-TSTM WND GST 59 | 3 Sw Dalhart, TX | PEAK GUST OF 59 MPH. FIRST SEVERE GUST OCCURRED AT 10:30 PM CDT WITH THE LAST AT 12:25 PM CDT. |
| Apr 4, 10:38 AM CDT | NON-TSTM WND GST 59 | 9 Nne Sunray, TX | FIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT. |
| Apr 4, 10:53 AM CDT | NON-TSTM WND GST 58 | 6 Ene Amarillo, TX | FIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT. |
| Apr 4, 10:57 AM CDT | NON-TSTM WND GST 62 | 1 W Guymon, OK | PEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 10:12 AM CDT WITH THE LAST AT 1:53 PM CDT. |
| Apr 4, 10:59 AM CDT | NON-TSTM WND GST 59 | 3 Se Dumas, TX | FIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT. |
| Apr 4, 11:05 AM CDT | NON-TSTM WND GST 58 | 1 Ssw Beaver, OK | SINGLE PEAK WIND GUST OF 58 MPH. |
| Apr 4, 11:05 AM CDT | NON-TSTM WND GST 59 | 1 Ssw Beaver, OK | FIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT. |
| Apr 4, 11:34 AM CDT | NON-TSTM WND GST 59 | 9 Nw Waka, TX | FIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT. |
| Apr 4, 11:41 AM CDT | NON-TSTM WND GST 59 | 1 Wnw Fritch, TX | FIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT. |
| Apr 4, 11:58 AM CDT | NON-TSTM WND GST 60 | 9 Nne Sunray, TX | PEAK GUST OF 60 MPH. FIRST SEVERE GUST OCCURRED AT 10:38 AM CDT WITH THE LAST AT 11:58 AM CDT. |
| Apr 4, 12:12 PM CDT | NON-TSTM WND GST 58 | 11 Wnw Bootleg, TX | FIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 1:02 PM CDT | HIGH SUST WINDS 46 | Goodnight, TX | MAX SUSTAINED WIND OF 46 MPH. FIRST 40 MPH OR GREATER WIND OCCURRING AT 10:48 AM CDT WITH THE LAST AT 6:04 PM CDT. |
| Apr 4, 1:23 PM CDT | NON-TSTM WND GST 62 | 1 Nw Palo Duro Reservoi, TX | PEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 11:34 AM CDT WITH THE LAST AT 1:23 PM CDT. |
| Apr 4, 2:01 PM CDT | NON-TSTM WND GST 59 | 2 Wnw Lake Mcclellan, TX | FIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 2:01 PM CDT | NON-TSTM WND GST 59 | 2 Wnw Lake Mcclellan, TX | SINGLE PEAK WIND GUST OF 59 MPH. |
| Apr 4, 2:01 PM CDT | NON-TSTM WND GST 59 | 2 Wnw Lake Mcclellan, TX | |
| Apr 4, 2:14 PM CDT | NON-TSTM WND GST 59 | 2 Wnw Hereford, TX | FIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 2:26 PM CDT | NON-TSTM WND GST 63 | 2 N Stinnett, TX | FIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 2:26 PM CDT | NON-TSTM WND GST 63 | 2 N Stinnett, TX | PEAK GUST OF 63 MPH. FIRST SEVERE GUST OCCURRED AT 2:26 PM CDT WITH THE LAST AT 6:26 PM CDT. |
| Apr 4, 2:30 PM CDT | HIGH SUST WINDS 40 | 2 Wsw Clarendon, TX | FIRST AND ONLY OCCURANCE OF 40 MPH SUSTAINED WINDS. |
| Apr 4, 2:38 PM CDT | NON-TSTM WND GST 61 | 6 Wsw Adrian, TX | PEAK GUST OF 61 MPH. FIRST SEVERE GUST OCCURRED AT 2:37 PM CDT WITH THE LAST AT 2:38 PM CDT. |
| Apr 4, 2:40 PM CDT | NON-TSTM WND GST 60 | 5 Se Kenton, OK | SINGLE PEAK WIND GUST OF 60 MPH. |
| Apr 4, 2:54 PM CDT | NON-TSTM WND GST 59 | 4 E Vega, TX | FIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 2:56 PM CDT | NON-TSTM WND GST 60 | 6 Wsw Adrian, TX | FIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 3:16 PM CDT | NON-TSTM WND GST 58 | 9 Nne Amarillo, TX | FIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 3:19 PM CDT | NON-TSTM WND GST 61 | 2 Wnw Fritch, TX | PEAK GUST OF 61 MPH. FIRST SEVERE GUST OCCURRED AT 11:41 AM CDT WITH THE LAST AT 6:23 PM CDT. |
| Apr 4, 3:28 PM CDT | NON-TSTM WND GST 64 | 2 Nw Hereford, TX | PEAK GUST OF 64 MPH. FIRST SEVERE GUST OCCURRED AT 2:14 PM CDT WITH THE LAST AT 5:50 PM CDT. |
| Apr 4, 3:30 PM CDT | NON-TSTM WND GST 59 | 3 N Borger, TX | FIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 3:33 PM CDT | HIGH SUST WINDS 45 | 3 W Dozier, TX | HIGHEST SUSTAINED WIND. FIRST 40 MPH SUSTAINED WIND WAS AT 12:10 PM AND THE LAST 40 MPH SUSTAINED WIND WAS AT 7:18 PM. |
| Apr 4, 3:35 PM CDT | NON-TSTM WND GST 59 | 5 Ene Hereford, TX | FIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 3:55 PM CDT | NON-TSTM WND GST 62 | 5 Ene Hereford, TX | PEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 3:35 PM CDT WITH THE LAST AT 5:35 PM CDT. |
| Apr 4, 3:58 PM CDT | NON-TSTM WND GST 61 | 3 Nne Umbarger, TX | PEAK GUST OF 61 MPH. FIRST SEVERE GUST OCCURRED AT 3:50 PM CDT WITH THE LAST AT 5:49 PM CDT. |
| Apr 4, 3:58 PM CDT | NON-TSTM WND GST 61 | 3 Nne Umbarger, TX | PEAK GUST WITH FIRST SUSTAIND WIND OF 40 MPH OR GREATER OCCURRING AT 10:47 AM CDT WITH THE LAST AT 6:25 PM CDT. |
| Apr 4, 4:02 PM CDT | NON-TSTM WND GST 58 | 10 E Miami, TX | FIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 4:02 PM CDT | NON-TSTM WND GST 58 | 6 Ese Lora, TX | SINGLE PEAK GUST OF 58 MPH. |
| Apr 4, 4:10 PM CDT | NON-TSTM WND GST 59 | 3 N Borger, TX | PEAK GUST OF 59 MPH BEFORE SITE OUTAGE. FIRST SEVERE GUST OCCURRED AT 3:30 PM CDT. |
| Apr 4, 4:15 PM CDT | NON-TSTM WND GST 61 | 3 W Dumas, TX | SINGLE PEAK WIND GUST OF 61 MPH. |
| Apr 4, 4:15 PM CDT | NON-TSTM WND GST 66 | Spearman, TX | FIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 4:15 PM CDT | NON-TSTM WND GST 66 | Spearman, TX | PEAK GUST OF 66 MPH. FIRST SEVERE GUST OCCURRED AT 11:15 AM CDT WITH THE LAST AT 5:55 PM CDT. |
| Apr 4, 4:19 PM CDT | NON-TSTM WND GST 67 | 3 Se Dumas, TX | PEAK GUST OF 67 MPH. FIRST SEVERE GUST OCCURRED AT 10:59 AM CDT WITH THE LAST AT 5:09 PM CDT. |
| Apr 4, 4:23 PM CDT | NON-TSTM WND GST 67 | Amarillo, TX | PEAK GUST OF 67 MPH. FIRST SEVERE GUST OCCURRED AT 10:53 AM CDT WITH THE LAST AT 6:25 PM CDT. |
| Apr 4, 4:27 PM CDT | NON-TSTM WND GST 58 | 15 Nnw Amarillo, TX | FIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 4:28 PM CDT | NON-TSTM WND GST 63 | 11 Wnw Bootleg, TX | PEAK GUST OF 63 MPH. FIRST SEVERE GUST OCCURRED AT 12:12 PM CDT WITH THE LAST AT 5:45 PM CDT. |
| Apr 4, 4:38 PM CDT | NON-TSTM WND GST 60 | 9 Nne Amarillo, TX | PEAK GUST OF 60 MPH. FIRST SEVERE GUST OCCURRED AT 10:38 AM CDT WITH THE LAST AT 4:38 PM CDT. |
| Apr 4, 4:42 PM CDT | NON-TSTM WND GST 58 | 1 W Canyon, TX | FIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 4:49 PM CDT | NON-TSTM WND GST 60 | 7 E Borger, TX | PRELIMINARY PEAK GUST OF 60 MPH AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 5:05 PM CDT | NON-TSTM WND GST 62 | 15 Nnw Amarillo, TX | PEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 4:27 PM CDT WITH THE LAST AT 5:17 PM CDT. |
| Apr 4, 5:08 PM CDT | NON-TSTM WND GST 62 | 4 E Vega, TX | PEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 12:55 PM CDT WITH THE LAST AT 5:46 PM CDT. |
| Apr 4, 5:09 PM CDT | NON-TSTM WND GST 65 | 1 W Canyon, TX | PEAK GUST OF 65 MPH. FIRST SEVERE GUST OCCURRED AT 4:42 PM CDT WITH THE LAST AT 5:20 PM CDT. |
| Apr 4, 5:20 PM CDT | NON-TSTM WND GST 62 | 7 E Borger, TX | PEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 3:50 PM CDT WITH THE LAST AT 5:20 PM CDT. |
| Apr 4, 5:46 PM CDT | NON-TSTM WND GST 67 | 1 Ese Pantex, TX | PEAK GUST OF 67 MPH AT 5:46 PM. FIRST SUSTAIND WIND OF 40 MPH OR GREATER OCCURRING AT 10:47 AM CDT WITH THE LAST AT 6:42 PM CDT. |
| Apr 4, 5:46 PM CDT | NON-TSTM WND GST 67 | 1 Ese Pantex, TX | PEAK GUST OF 67 MPH. FIRST SEVERE GUST OCCURRED AT 4:19 PM CDT WITH THE LAST AT 6:24 PM CDT. |
| Apr 4, 5:55 PM CDT | NON-TSTM WND GST 58 | Mesa Vista Ranch, TX | SINGULAR WIND GUST OF 58 MPH. |
| Apr 4, 6:03 PM CDT | NON-TSTM WND GST 59 | 1 Ssw Panhandle, TX | FIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 6:03 PM CDT | NON-TSTM WND GST 59 | 1 Ssw Panhandle, TX | PEAK GUST OF 59 MPH. FIRST SEVERE GUST OCCURRED AT 6:03 PM CDT WITH THE LAST AT 6:19 PM CDT. |
| Apr 4, 6:07 PM CDT | NON-TSTM WND GST 59 | 7 Sse Amarillo, TX | PEAK GUST OF 59 MPH. FIRST SEVERE GUST OCCURRED AT 6:07 PM CDT WITH THE LAST AT 6:32 PM CDT. |
| Apr 4, 6:09 PM CDT | NON-TSTM WND GST 58 | 8 W Lipscomb, TX | FIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING. |
| Apr 4, 6:30 PM CDT | NON-TSTM WND GST 59 | 8 W Lipscomb, TX | PEAK GUST OF 59 MPH. FIRST SEVERE GUST OCCURRED AT 6:09 PM CDT WITH THE LAST AT 6:31 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4500 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214 WWUS74 KAMA 031825 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 125 PM CDT Mon Apr 3 2023 OKZ001>003-TXZ001>020-317-040230- /O.UPG.KAMA.HW.A.0008.230404T1400Z-230405T0200Z/ /O.NEW.KAMA.HW.W.0010.230404T1400Z-230405T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Bushland, Keyes, Codman, Dumas, Canadian, Miami, Claude, Buffalo Lake, Farnsworth, Dalhart, Kingsmill, Skellytown, Waka, Borger, Vega, Pampa, Gruver, Dawn, Goodnight, Dozier, Wheeler, Stratford, Lela, Lake Marvin, Follett, Forgan, Washburn, Amarillo, Guymon, Briscoe, Samnorwood, Umbarger, Wayside, Conlen, Spearman, Shamrock, Four Way, Hereford, Boise City, Beaver, Pantex, Perryton, Higgins, Twitty, Lutie, Channing, Lora, Wellington, Wolf Creek Park, Canyon, Masterson, Hartley, Glazier, White Deer, Wildorado, Panhandle, Clarendon, Booker, Palo Duro Canyon State Park, Bootleg, Ware, Romero, and Boys Ranch 125 PM CDT Mon Apr 3 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CDT TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of the Panhandle of Oklahoma and Texas. * WHEN...From 9 AM to 9 PM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$
4 follow-up statements
958 WWUS74 KAMA 040206 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 906 PM CDT Mon Apr 3 2023 OKZ001>003-TXZ001>020-317-041015- /O.CON.KAMA.HW.W.0010.230404T1400Z-230405T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Dawn, Forgan, Boys Ranch, Booker, Channing, Goodnight, Dumas, Masterson, Waka, Hartley, Stratford, Hereford, Keyes, Lela, Kingsmill, Farnsworth, Perryton, Glazier, Guymon, Ware, Four Way, Lake Marvin, Pampa, Bootleg, Gruver, Wayside, Wolf Creek Park, Buffalo Lake, Dozier, Codman, Vega, Palo Duro Canyon State Park, Conlen, Higgins, Lutie, Lora, Miami, Borger, Canyon, Canadian, Bushland, Shamrock, Twitty, Boise City, Amarillo, Umbarger, Follett, Dalhart, Wheeler, Clarendon, Claude, White Deer, Skellytown, Samnorwood, Briscoe, Panhandle, Spearman, Beaver, Wildorado, Pantex, Wellington, Washburn, and Romero 906 PM CDT Mon Apr 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT TUESDAY... * WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...All of the Texas and Oklahoma Panhandles. * WHEN...From 9 AM to 9 PM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust could greatly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Harrel/Muscha
720 WWUS74 KAMA 040801 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 301 AM CDT Tue Apr 4 2023 OKZ001>003-TXZ001>020-317-041915- /O.NEW.KAMA.DU.Y.0007.230404T1400Z-230405T0200Z/ /O.CON.KAMA.HW.W.0010.230404T1400Z-230405T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Spearman, Ware, Palo Duro Canyon State Park, Miami, Guymon, Lela, Vega, Buffalo Lake, Skellytown, Shamrock, Canyon, Twitty, Umbarger, Wayside, Dawn, Amarillo, Lake Marvin, Dalhart, Wildorado, Four Way, Stratford, Channing, Romero, Boys Ranch, Pampa, Pantex, Beaver, Gruver, Briscoe, Samnorwood, Wolf Creek Park, Dozier, Booker, Conlen, Hereford, Glazier, Bootleg, Farnsworth, Boise City, Higgins, Borger, Bushland, Goodnight, Codman, Masterson, Wheeler, Clarendon, Lutie, Panhandle, Canadian, Claude, Forgan, Washburn, Hartley, Dumas, Follett, Lora, Wellington, Kingsmill, White Deer, Perryton, Keyes, and Waka 301 AM CDT Tue Apr 4 2023 ...BLOWING DUST ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Texas and Oklahoma Panhandles. * WHEN...From 9 AM this morning to 9 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ LG
223 WWUS74 KAMA 041754 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1254 PM CDT Tue Apr 4 2023 OKZ001>003-TXZ001>004-050200- /O.UPG.KAMA.DU.Y.0007.000000T0000Z-230405T0200Z/ /O.NEW.KAMA.DU.W.0004.230404T1754Z-230405T0200Z/ /O.CON.KAMA.HW.W.0010.000000T0000Z-230405T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree- Including the cities of Ware, Farnsworth, Boise City, Wolf Creek Park, Forgan, Keyes, Conlen, Spearman, Gruver, Stratford, Beaver, Perryton, Guymon, Dalhart, and Waka 1254 PM CDT Tue Apr 4 2023 ...BLOWING DUST WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Warning, widespread blowing dust. For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph. * WHERE...In Oklahoma, Beaver, Cimarron, and Texas Counties. In Texas, Dallam, Hansford, Ochiltree, and Sherman Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Severely limited visibilities are expected. Travel will be dangerous and possibly life-threatening. Damaging winds will blow down trees and power lines. Isolated to scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ005>020-317-050200- /O.CON.KAMA.HW.W.0010.000000T0000Z-230405T0200Z/ /O.CON.KAMA.DU.Y.0007.000000T0000Z-230405T0200Z/ Lipscomb-Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter- Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley- Collingsworth-Palo Duro Canyon- Including the cities of Lutie, Lela, White Deer, Shamrock, Follett, Panhandle, Vega, Washburn, Dawn, Briscoe, Wildorado, Hartley, Pampa, Skellytown, Samnorwood, Bootleg, Wellington, Booker, Dozier, Channing, Wheeler, Goodnight, Borger, Kingsmill, Lake Marvin, Codman, Wayside, Pantex, Miami, Canadian, Twitty, Buffalo Lake, Hereford, Claude, Boys Ranch, Dumas, Amarillo, Bushland, Romero, Palo Duro Canyon State Park, Lora, Glazier, Masterson, Higgins, Umbarger, Clarendon, Four Way, and Canyon 1254 PM CDT Tue Apr 4 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 70 mph. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. * WHERE...A portion of the Panhandle of Texas. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated to scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Remember, 'Pull Aside, Stay Alive'. && $$ MJG
663 WWUS74 KAMA 050057 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 757 PM CDT Tue Apr 4 2023 OKZ001>003-TXZ001>004-050200- /O.CAN.KAMA.DU.W.0004.000000T0000Z-230405T0200Z/ /O.CAN.KAMA.HW.W.0010.000000T0000Z-230405T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree- Including the cities of Conlen, Forgan, Beaver, Spearman, Farnsworth, Boise City, Guymon, Perryton, Keyes, Gruver, Dalhart, Stratford, Wolf Creek Park, Ware, and Waka 757 PM CDT Tue Apr 4 2023 ...BLOWING DUST WARNING IS CANCELLED... ...HIGH WIND WARNING IS CANCELLED... Winds have begun to decrease across the Texas and Oklahoma Panhandles this evening and that trend should continue into the evening hours. With the winds decreasing, blowing dust is no longer reducing visibility below 1 mile. Therefore, both the Blowing Dust Warning and the High Wind Warning have been cancelled. $$ TXZ005>020-317-050200- /O.CAN.KAMA.HW.W.0010.000000T0000Z-230405T0200Z/ /O.CAN.KAMA.DU.Y.0007.000000T0000Z-230405T0200Z/ Lipscomb-Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter- Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley- Collingsworth-Palo Duro Canyon- Including the cities of Follett, Dumas, Wildorado, Vega, Booker, Pantex, Hartley, Kingsmill, Borger, Wayside, Briscoe, Miami, Wheeler, Dozier, Channing, Four Way, Umbarger, Palo Duro Canyon State Park, Panhandle, Amarillo, Lutie, Lela, Goodnight, Boys Ranch, Romero, Claude, Bootleg, Clarendon, Masterson, Washburn, Samnorwood, Higgins, Pampa, Skellytown, Twitty, Canadian, White Deer, Dawn, Bushland, Codman, Wellington, Shamrock, Lake Marvin, Canyon, Buffalo Lake, Hereford, Glazier, and Lora 757 PM CDT Tue Apr 4 2023 ...HIGH WIND WARNING IS CANCELLED... ...BLOWING DUST ADVISORY IS CANCELLED... Winds have begun to decrease across the Texas and Oklahoma Panhandles this evening and that trend should continue into the evening hours. With the winds decreasing, blowing dust is no longer reducing visibility below 1 mile. Therefore, both the Blowing Dust Advisory and the High Wind Warning have been cancelled. $$ Muscha
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 3, 12:24 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 3, 12:24 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Amarillo TX
1224 PM CDT Mon Apr 3 2023
...New AVIATION...
.SHORT TERM ...
(Today through Tuesday night)
Issued at 350 AM CDT Mon Apr 3 2023
A cold front is expected to move through the Oklahoma Panhandle and
end up in the northern Texas Panhandle by late this morning. Winds
will be much lighter behind this front until early afternoon.
Meanwhile, southwest winds at 20 to 30 mph with higher gusts will be
common across the southern Texas Panhandle by mid day. This cold
front is expected to dissipate during the early afternoon hours and
gusty southwest winds should then spread across the rest of the
region, with Beaver County seeing the gusty winds last. A surface
lee-side trough will continue to strengthen today which will help to
stop the southward progress and eventual demise of the cold front.
Southwest and west winds will pick up even more on Tuesday into the
35 to 45 mph range with gusts to 60 and 65 mph as a strong upper
level low moves out into the northern Nebraska Panhandle. The
Panhandles will be under the upper level jet and the surface
gradient will increase between low pressure over eastern Nebraska
and high pressure over eastern Wyoming and northeastern Colorado
behind a Pacific front that will move across the area during the
afternoon. Winds will then decrease Tuesday night with the setting
sun and as the pressure gradient relaxes.
Highs today are expected to be mainly in the 80's. Highs on Tuesday
will range from the mid 50's in the northwest to the lower 80's in
the southeast with the Pacific cold front moving through.
&&
.LONG TERM ...
(Wednesday through Sunday)
Issued at 350 AM CDT Mon Apr 3 2023
Cooler temperatures can be expected Wednesday followed by gradual
warming through the weekend as the upper level pattern
deamplifies. Freezing temperatures can be expected starting out early
Wednesday morning and again Wednesday night for most of the area
in the wake of a cold front. NBM probabilities for lows below 32
range from near 100% in the northwest to 0% in the southeast. Breezy
northwest winds will also make for some chilly wind chill
readings possibly in the teens Wednesday morning. While some
elevated or brief critical fire weather will be possible towards
the weekend as temperatures return back above normal, the latest
GEFS output does not suggests a favorable pattern for higher-end
fire weather through the next week. Unfortunately, the chances for
precipitation also look pretty low through the next 7, although a
weak shortwave or two could bring some showers near the outlook
area this weekend into early next week (currently 10% to 15%
chance).
Ward
&&
.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Mon Apr 3 2023
VFR conditions will prevail through the period. West winds will be
gusty today with sustained speeds of 2o to 25 knots with gusts up
to 40kts through the afternoon. Winds will remain gusty through
the night, with sustained speeds remaining around 15kts but gusts
dropping to around 20 to 25kts. Stronger winds will occur tomorrow
morning through the day with gusts of 50-55kts through the
afternoon expected. Visibilities could also be reduced due to
blowing dust in some locations.
&&
.FIRE WEATHER...
Issued at 350 AM CDT Mon Apr 3 2023
Critical fire weather conditions are expected across the Panhandles
today through Tuesday evening. Lowest relative humidity values are
expected to be in the single digits both days with very poor
recovery of RH's overnight tonight. Southwest winds of 20 to 30 mph
with higher gusts will only increase Tuesday into the 35 to 45 mph
range with higher gusts. Winds will slowly decrease Tuesday
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 84 51 72 29 / 0 0 0 0
Beaver OK 85 52 74 26 / 0 0 0 0
Boise City OK 80 46 61 21 / 0 0 0 10
Borger TX 87 56 75 29 / 0 0 0 0
Boys Ranch TX 85 51 69 28 / 0 0 0 0
Canyon TX 85 51 72 29 / 0 0 0 0
Clarendon TX 87 55 78 33 / 0 0 0 0
Dalhart TX 81 45 61 22 / 0 0 0 0
Guymon OK 83 51 68 24 / 0 0 0 0
Hereford TX 85 49 70 28 / 0 0 0 0
Lipscomb TX 87 53 77 27 / 0 0 0 0
Pampa TX 85 54 74 28 / 0 0 0 0
Shamrock TX 89 53 81 32 / 0 0 0 0
Wellington TX 90 51 83 34 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until midnight CDT Tuesday night for TXZ001>020-
317.
High Wind Watch from Tuesday morning through Tuesday evening for
TXZ001>020-317.
OK...Red Flag Warning until midnight CDT Tuesday night for OKZ001>003.
High Wind Watch from Tuesday morning through Tuesday evening for
OKZ001>003.
&&
SHORT TERM...15
LONG TERM....07
AVIATION...28Hazardous weather outlook, Apr 3, 4:08 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 408 AM CDT Mon Apr 3 2023 OKZ001>003-TXZ001>020-317-032215- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 408 AM CDT Mon Apr 3 2023 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather conditions are expected across the Panhandles through tonight. A Red Flag Warning is in effect for all of the Panhandles. Windy conditions are expected to combine with low relative humidity. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Critical fire weather conditions are expected Tuesday and Tuesday evening. A Red Flag Warning is in effect for the Panhandles Tuesday and Tuesday evening. Strong wind speeds are expected on Tuesday. A High Wind Watch is in effect for the Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for critical fire weather conditions Today through Tuesday evening.
Nearby
High Wind Warnings in Texas, 2023High Wind Warnings in Oklahoma, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.